MAUDE Adverse Event Report: SYNTHES GMBH CANNULATED STARDRIVE SCREWDRIVER T40/SELF-RETAINING

SYNTHES GMBH CANNULATED STARDRIVE SCREWDRIVER T40/SELF-RETAINING
Catalog Number 03.010.110
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent the open reduction internal fixation surgery for the tibial shaft fracture with the screwdriver.Before the surgery, after the sterilization of the devices, unknown oily brown liquid came out of the screwdriver.The liquid spread to the case and penetrated to the second stage of the case.When the instruments were washed and sterilized again, no liquid was found, and the operation was continued.The surgery was completed successfully without any surgical delay.This report is for (1) cannulated stardrive screwdriver t40/self-retaining.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4 h6: part # 03.010.110; lot # 3740091; manufacturing site: hagendorf; release to warehouse date: june 28, 2011.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Visual analysis of the returned sample revealed scrdriver t40 cann l300 the device was received after sterilization and no visual issue was identified.The dimensional inspection was not performed due to alleged complaint condition.An instrument with canevasit handle was subjected to 200 reprocessing cycles (each consisting of washing/disinfecting and steam sterilization) under worst case conditions compared to the reprocessing instructions since the device does not have any visual issues complaint condition cannot be confirmed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for scrdriver t40 cann l300.While no definitive root cause could be determined, there is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawing reflecting the current and manufacture revision was reviewed: sd40 screwdriver self retaining expert nailing system ¿ current revision.Sd40 screwdriver self retaining expert nailing system- manufactured revision.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED STARDRIVE SCREWDRIVER T40/SELF-RETAINING
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12274899
Report Number8030965-2021-06403
Device Sequence Number12036377
Product Code HXX
UDI-Device Identifier07611819760967
UDI-Public(01)07611819760967
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.110
Device Lot Number3740091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1